Arizona, 2012Heavy Rain in Arizona, July 29, 2012
July 29, 2012 · NWS FGZ · 1 event in 1 county or zone
Heavy rain from a thunderstorm fell over the Schultz Fire area caused minor flows into the neighborhood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from a thunderstorm fell over the Schultz Fire area caused minor flows into the neighborhood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 29, 8:50 PM MST, 10 minutes earlier.
Area forecast discussion, Jul 29, 8:50 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
850 PM MST SUN JUL 29 2012
.SYNOPSIS...MOIST SOUTHEASTERLY FLOW WILL KEEP NORTHERN ARIZONA IN A
WET MONSOON PATTERN THROUGH THE FIRST HALF OF THE WEEK. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY...WITH A
THREAT OF LOCALIZED FLOODING.
&&
.DISCUSSION...THE 00Z KFGZ SOUNDING HAD A PWAT OF 0.98 INCH. A
DISTURBANCE IN THE SOUTHEASTERLY FLOW HELPED ENHANCE THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. SOME OF THESE STROMS HAVE PRODUCE
HEAVY RAIN AND HAIL...WITH TWO FLOOD ADVISORIES IN EFFECT THIS
EVENING.
&&
.DISCUSSION...DEEP MOISTURE PLUME IS SPREAD ACROSS AZ THIS AFTERNOON
WITH SATELLITE PW ESTIMATES INDICATING NEAR TO OVER 1INCH PW ACROSS
THE ENTIRE STATE WITH THE DEEPEST MOISTURE OF 1.5 TO 2.0 INCHES
POOLED OVER SOUTHERN/CENTRAL AZ. SCATTERED SHOWERS AND STORMS HAVE
DEVELOPED ACROSS THE NORTHLAND AND WILL CONTINUE THROUGH THE EVENING
HOURS. AN INVERTED TROUGH IS CENTERED JUST SOUTH OF THE
SOUTH-CENTRAL AZ BORDER THIS AFTERNOON HELPING TO FUEL THUNDERSTORMS
OVER FAR SOUTHERN AZ. THIS TROUGH FEATURE WILL ROTATE
NORTH/NORTHWEST TONIGHT THROUGH MONDAY BRINGING THE FOCUS OF
THUNDERSTORM ACTIVITY TO THE WESTERN HALF OF THE STATE. BY EARLY
MONDAY...GFS ENSEMBLE MEANS SHOW PW OVER WESTERN PORTIONS OF OUR
FORECAST AREA OF 2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL. THIS
ADDITIONAL MOISTURE AND POSSIBLE LIFT AHEAD OF THE TROUGH MAY KEEP
SHOWERS GOING OVERNIGHT INTO MONDAY MORNING ACROSS PRIMARILY YAVAPAI
AND COCONINO COUNTIES AND HAVE INCREASED PRECIPITATION CHANCES
THERE.
THE FOCUS FOR STORM ACTIVITY WILL CONTINUE TO BE COCONINO/YAVAPAI
COUNTIES MONDAY WHERE THE DEEPEST MOISTURE WILL PRESIDE...WITH
SCATTERED ACTIVITY ELSEWHERE. STORM MOTION WILL CONTINUE TO BE TO
THE NORTH/NORTHWEST AT 10-15 MPH WITH HEAVY RAIN THE MOST LIKELY
THREAT. LOCALIZED FLOODING WILL REMAIN A CONCERN...ESPECIALLY FOR
AREAS THAT HAVE SEEN SIGNIFICANT RAINFALL OVER THE PAST COUPLE OF
DAYS.
A PIECE OF THE INVERTED TROUGH MEANDERS AROUND SOUTHERN CA THROUGH
TUESDAY WHILE A MOIST SOUTHEASTERLY FLOW CONTINUES DAILY
THUNDERSTORM ACTIVITY OVER NORTHERN AZ. FROM WEDNESDAY ONWARD...HIGH
PRESSURE OVER THE CENTRAL PLAINS SLOWLY BUILDS WESTWARD. THIS SHOULD
KEEP A MOIST SOUTH/SOUTHEAST FLOW ACROSS AZ WITH A CHANCE FOR
THUNDERSTORMS EACH DAY. MOISTURE LEVELS ARE FORECAST TO BE LOWER
THAN WHAT WE ARE CURRENTLY SEEING...SO DAILY STORM CHANCES REFLECT A
MORE TYPICAL MONSOON PATTERN.
&&
.AVIATION...FOR THE 06Z PACKAGE...EXPECT ISOLATED SHOWERS AND
THUNDERSTORMS NORTH OF KGCN-KLFG-KSOW LINE. SOUTH OF THIS
LINE...SCATTERED SHOWERS TO NUMEROUS THUNDERSTORMS WILL GRADUALLY
DIMINISH AFTER 10Z BECOMING MAINLY ISOLATED AFTER 12Z. ANOTHER ROUND
OF THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........MAS/MCS
AVIATION.......MAS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 29, 3:30 AM MST, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 AM MST SUN JUL 29 2012
AZZ004>018-037>040-300700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
330 AM MST SUN JUL 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT AND TONIGHT
A VERY MOIST AIR MASS WILL AFFECT NORTHERN AND CENTRAL ARIZONA
TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP BY LATE MORNING AND EARLY AFTERNOON...AND MOVE
TOWARD THE NORTHWEST AROUND 10 MPH. THERE IS A RISK OF LOCALIZED
FLOODING WITH THE STRONGER STORMS. IN ADDITION...A FEW STORMS MAY
PRODUCE HAIL OVER ONE HALF INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DEEP MOISTURE COMBINED WITH A DISTURBANCE MOVING THROUGH WESTERN
ARIZONA WILL BRING A RISK OF LOCALLY HEAVY RAINFALL AND FLOODING
TO YAVAPAI AND COCONINO COUNTIES MONDAY AND TUESDAY. A CHANCE OF
THUNDERSTORMS WILL CONTINUE FOR THE LATTER HALF OF THE WEEK...
THOUGH THE RISK OF HEAVY RAINFALL WILL DECREASE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Coconino
- When
- July 29, 9:00 PM MST to 10:00 PM MST
- Where
- Coconino County, 14 mi N of (Flg)flagstaff Arpt to 13 mi NE of (Flg)flagstaff Arpt
- Reported by
- Law Enforcement
- Coordinates
- 35.333, -111.670
Between 0.30 and 0.70 of rain fell in about 15 minutes over the Schultz Fire area and the neighborhood below the fire area. Water was flowing over Brandis Road with rocks up to baseball sized rolling over the road. The maximum flow across the road was about 10 feet wide and a foot deep. Road crews were able to clean the road off. Water was still flowing in the ditches 5 hours later.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arizona, July 29, 20121 death · 4 events
- Tornado and Hail in Florida, July 29 to 31, 20122 injured · $126,000 · EF1 · 13 events
- Flash Flooding and Lightning Strike in Arizona, July 29, 2012$275,000 · 4 events
- Wildfire in Oklahoma, July 29, 2012$200,000 · 1 event
- Damaging Winds in Missouri, July 29, 2012$123,000 · 52 kt wind · 9 events
- Damaging Winds in South Carolina, July 29, 2012$30,000 · 50 kt wind · 18 events
- Damaging Winds and Lightning Strike in Georgia, July 29, 2012$21,000 · 50 kt wind · 8 events
- Damaging Winds in Arizona, July 29, 2012$15,000 · 65 kt wind · 2 events
- Damaging Wind in Kansas, July 29, 2012$15,000 · 61 kt wind · 1 event
- Damaging Wind in Michigan, July 29, 2012$15,000 · 70 kt wind · 1 event
- Lightning Strike in South Carolina, July 29, 20121 injured · 1 event
- Hail and Damaging Wind in Minnesota, July 29, 20121 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418466.